Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 152, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2000, 3:43 PM EDT for Wayne County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2000, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 5, 2000, 4:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wayne County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 051951
SVRRDU
NCC191-052015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUL 5 2000
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTHWEST OF GOLDSBORO...OR ABOUT 12
MILES EAST OF SMITHFIELD...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSEWOOD AT 400 PM EDT
GOLDSBORO AT 415 PM EDT
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN AD STURDY STRUCTURE UNTIL THE STORM HAS PASSED.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:05 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 5, 2:05 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT WED JUL 5 2000 FRONTAL BOUNDARY CONTINUES TO EASE SOUTHWARD INTO NC FROM THE VIRGINIA BORDER. SURFACE TROUGH HAS DEVELOPED ALONG A LINE OF CONVECTION MOVING THROUGH THE STATE AT THIS TIME. NEW MODELS INDICATE FRONT WILL MOVE SOUTH OF CENTRAL NORTH CAROLINA OVERNIGHT WITH CONVECTION LIKELY. ACTIVITY THIS EVENING IS MOVING THROUGH THE AREA RAPIDLY. THUS THE FRONTAL PASSAGE DOES LOOK BELIEVABLE. IT SHOULD LAY ALONG THE FAR EASTERN EDGE OF THE CWA AND ALONG THE SOUTHERN EDGE OF IT ALSO. THUS TOMORROW WILL MENTION 20 PERCENT CHANCE EARLY IN THOSE AREAS WITH THE SUN GRADUALLY BECOMING DOMINANT TOWARD THE AFTERNOON HOURS. THE EXCEPTION WILL BE IN THE TRIAD WHERE WE EXPECT MOSTLY SUNNY SKIES ALL DAY. TEMPERATURES WERE LOWERED YESTERDAY FROM PREVIOUS FORECAST A CATEGORY FOR FRIDAY/FRIDAY NIGHT PERIODS AND MAY HAVE TO LOWER OVERNIGHT TEMPS ANOTHER 5 DEGREES OR SO. EXTENDED LOOKED DRY UNTIL SATURDAY. .RAH...NONE. CLINE
In the hours before
Special weather statement, Jul 5, 10:35 AM EDT, 5 hours 8 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH, NC 1035 AM EDT WED JUL 05 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-052300- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 1035 AM EDT WED JUL 05 2000 ...POSSIBLE STRONG TO ISOLATED SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH CAROLINA ...MAINLY IN AREAS WEST OF THE TRIANGLE INCLUDING THE TRIAD... ALBEMARLE... ASHEBORO AND WADESBORO. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR THROUGH LOCAL EMERGENCY OFFICIALS. .SYNOPTIC PATTERN...AN MID TO UPPER LEVEL LOW WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON INTO THE EVENING HOURS. THIS COUPLED WITH MOIST AND UNSTABLE SURFACE AIR ACROSS CENTRAL NORTH CAROLINA AND A SLOWLY SOUTHWARD SINKING FRONTAL SYSTEM FROM VIRGINIA WILL HELP SHOWERS AND THUNDERSTORMS TO FORM TODAY. THE MID AND UPPER LEVEL LOW WILL PROVIDE COOL AIR ALOFT TO AID IN THE FORMATION OF HAIL OR HIGH WINDS WITH ANY THUNDERSTORMS THAT DEVELOP. .HAZARDOUS WEATHER DETAILS... THE MAIN SEVERE WEATHER THREAT WILL BE FROM HAIL WITH A FEW AREAS OF DAMAGING DOWNBURST WINDS POSSIBLE. THE GREATEST THREAT WILL BE DURING THE LATE AFTERNOON HOURS AND EVENING HOURS. THE LIKELY AREA FOR THIS THREAT IS IN THE WESTERN HALF OF CENTRAL NORTH CAROLINA BEFORE MOVING INTO THE EASTERN SECTIONS LATER INCLUDING THE TRIANGLE... ROCKY MOUNT-WILSON... AND FAYETTEVILLE. IN THE EARLY AFTERNOON HOURS SHOWERS WITH THUNDERSTORMS MAY DEVELOP IN AND AROUND THE ROANOKE RAPIDS AREA. THESE THUNDERSTORMS ARE NOT ASSOCIATED WITH THE FEATURES ABOVE AND ...WHILE THEY MAY BE STRONG ...ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM CRITERIA. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS. JWC
Special weather statement, Jul 5, 3:30 PM EDT, 13 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH, NC 330 PM EDT WED JUL 05 2000 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060900- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- 330 PM EDT WED JUL 05 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND NIGHT ACROSS CENTRAL NORTH CAROLINA... .SKYWARN SPOTTERS... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN CENTRAL NORTH CAROLINA ...MAINLY IN AREAS AROUND THE TRIANGLE AND INCLUDING ROCKY MOUNT-WILSON... GOLDSBORO... TARBORO... ALBEMARLE... FAYETTEVILLE... AND WADESBORO. SPOTTERS ARE ENCOURAGED TO REPORT THREATENING WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR THROUGH LOCAL EMERGENCY OFFICIALS. .SYNOPTIC PATTERN...A COLD FRONT CONTINUES TO SAG TO THE SOUTH FROM VIRGINIA. THIS FRONT WILL LAY ACROSS THE NORTHERN PIEDMONT THIS EVENING AND MOVE THROUGH THE SOUTHERN PIEDMONT TONIGHT. IN ADDITION TO THE FRONT A MID TO UPPER LEVEL LOW WILL MOVE ACROSS THE REGION THIS EVENING. THIS COUPLED WITH MOIST AND UNSTABLE SURFACE AIR ACROSS CENTRAL NORTH CAROLINA WILL HELP SHOWERS AND THUNDERSTORMS TO CONTINUE THIS EVENING AND NIGHT. THE FRONT ALONG WITH THE MID AND UPPER LEVEL LOW WILL AID IN FORCING STRONG GUSTY WINDS DOWN TO THE SURFACE. SMALL HAIL IS ALSO A POSSIBILITY WITH THESE THUNDERSTORMS. .HAZARDOUS WEATHER DETAILS... THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING DOWNBURST WINDS WITH SMALL HAIL POSSIBLE. THE GREATEST TIME FOR THE THREAT WILL BE DURING THE EVENING AND OVERNIGHT HOURS. THE LIKELY AREA FOR THIS THREAT IS NEARLY ALL OF CENTRAL NORTH CAROLINA... BUT A BIT LESS g LIKELY AROUND THE TRIAD REGION OF GREENSBORO... WINSTON-SALEM AND HIGH POINT. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS. JWC
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.